Florida, 2008

Damaging Wind in Florida, July 13, 2008

July 13, 2008 · NWS MOB · 1 event in 1 county or zone

A thunderstorm wind gust blew down a couple of trees near Innerarity Point. One of the trees fell on a boat and caused minor damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

A thunderstorm wind gust blew down a couple of trees near Innerarity Point. One of the trees fell on a boat and caused minor damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 13, 3:55 AM CST, 10 hours 50 minutes earlier.

Area forecast discussion, Jul 13, 3:55 AM CST, 10 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
455 AM CDT SUN JUL 13 2008

.SHORT TERM (TODAY AND TONIGHT)...A COLD FRONTAL BOUNDARY EXTENDING
FROM NORTHERN TEXAS TO WESTERN KENTUCKY WILL MOVE SOUTHEAST TODAY
INTO NORTHERN MISSISSIPPI AS A FAIRLY BIG UPPER LOW OVER ONTARIO
MOVES EAST DRAGGING A LONGWAVE TROUGH WEST ACROSS THE MID
MISSISSIPPI VALLEY REGION. THE GFS AND ECMWF BRING THE FRONT SLOWLY
SOUTHWARD ACROSS MISSISSIPPI AND ALABAMA THROUGH TONIGHT...WITH A
DEEP NORTHWESTERLY FLOW ALOFT ON THE EAST SIDE OF A RIDGE OVER TEXAS
PERSISTING ACROSS OUR FORECAST AREA.  AGAIN...WE EXPECT TO SEE
NUMEROUS THUNDERSTORMS THIS AFTERNOON ACROSS THE EASTERN HALF OF OUR
FORECAST AREA IN THE HIGH MOISTURE AIRMASS WITH A LITTLE LESS
COVERAGE OVER OUR SOUTHEAST MISSISSIPPI ZONES CLOSER TO THE UPPER
RIDGE AXIS AND DRIER AIR ALOFT.  AGAIN...THERE COULD BE SOME
LOCALIZED STRONG TO MARGINALLY SEVERE STORMS IN WET MICROBURSTS IN
THE AFTERNOON HOURS ALONG OUTFLOW BOUNDARY/SEABREEZE
INTERSECTIONS...ESPECIALLY ALONG AND JUST WEST OF THE INTERSTATE 65
CORRIDOR WHERE WE NOTE A TRANSITION ZONE FROM DEEP TROPICAL AIRMASS
TO THE EAST AND A DRIER MIDLEVEL AIRMASS TO THE WEST.

THE WET MICROBURST POTENTIAL FOR TODAY IS MODERATE.  /05

.LONG TERM...(MONDAY THROUGH SATURDAY)...SURFACE COLD FRONT WILL
MOVE SOUTHWARD ACROSS THE AREA ON MONDAY AS A STRONG SHORTWAVE MOVES
ACROSS THE GREAT LAKES. AFTERNOON HEATING COMBINED WITH PLENTY OF
MOISTURE AND THE FRONT WILL AGAIN LEAD TO THE DEVELOPMENT OF
SCATTERED SHOWERS AND THUNDERSTORMS MONDAY AFTERNOON. THIS FRONT
WILL PUSH OFFSHORE MONDAY NIGHT WITH A DRIER AIRMASS FILTERING IN.
PRECIPITABLE WATER AMOUNTS FALL TO NEAR AN INCH TUESDAY INTO
WEDNESDAY MEANING NEAR ZERO POPS. MOISTURE LEVELS GRADUALLY RECOVER
DURING THE LATTER HALF OF THE PERIOD AS THE BERMUDA RIDGE REBUILDS
WESTWARD ACROSS THE REGION. HOWEVER...ONLY ISOLATED MAINLY AFTERNOON
AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED TO RETURN
TO THE FORECAST THROUGH THE END OF THE WEEK RIDGING AT THE SFC AND
ALOFT DOMINATE. TEMPERATURES WILL RUN NEAR TO SLIGHTLY ABOVE
CLIMATOLOGY THROUGH THE PERIOD. /13

&&

.AVIATION...IT LIKELY WONT BE AN EXACT CARBON COPY OF YESTERDAY...
BUT AGAIN WE DO FORSEE A HIGHER CHANCE OF THUNDERSTORMS AROUND KPNS
IN THE LATE MORNING AND THROUGHOUT THE AFTERNOON.  KBFM AND KMOB
WILL SEE THE MAIN CHANCE OF THUNDERSTORMS COMING IN THE MID TO LATE
AFTERNOON HOURS AS WE EXPECT ENHANCED DEVELOPMENT ALONG THE
SEABREEZE.  AT ALL FORECAST POINTS...THERE IS THE POTENTIAL FOR WIND
GUSTS AT 40 KTS AND PERIODIC IFR CONDITIONS AS STRONGER STORMS MOVE
THROUGH THIS AFTERNOON GIVEN INCREASED POTENTIAL FOR WET
MICROBURSTS...ESPECIALLY DURING THE PERIOD OF PEAK HEATING BETWEEN
18Z AND 22Z.  /05

&&

.MARINE...A WEAKENING COLD FRONT WILL MOVE SOUTH ACROSS MISSISSIPPI
AND ALABAMA TODAY...STALLING OVER THE GULF COASTAL WATERS OF ALABAMA
AND NORTHWEST FLORIDA ON MONDAY. SCATTERED TO NUMEROUS THUNDERSTORMS
WILL MOVE FROM THE NORTH TO THE SOUTH ACROSS THE MARINE AREA TODAY
AND MONDAY. SOME OF THE THUNDERSTORMS COULD BE STRONG PRODUCING WIND
GUSTS IN EXCESS OF 35 KNOTS IN ADDITION TO FREQUENT LIGHTNING
STRIKES. THE FRONT WILL DISSIPATE OVER THE NORTHERN GULF BY WEDNESDAY
WITH HIGH PRESSURE BUILDING OVER THE WESTERN ATLANTIC AND NORTHERN
GULF ON THURSDAY.  /05

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      92  73  89  67 /  50  40  30  20
PENSACOLA   90  73  88  71 /  70  40  40  20
DESTIN      87  77  86  73 /  70  50  40  20
EVERGREEN   92  71  88  62 /  70  40  30  20
WAYNESBORO  95  71  88  62 /  30  30  20  10
CAMDEN      93  71  89  64 /  60  50  30  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 13, 4:20 AM CST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
520 AM CDT SUN JUL 13 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-141200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
520 AM CDT SUN JUL 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND
THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO LOCALLY NUMEROUS THUNDERSTORMS WILL DEVELOP ALONG AND
EAST OF THE INTERSTATE 65 CORRIDOR THIS AFTERNOON WITH SCATTERED
THUNDERSTORMS DEVELOPING FOR AREAS ALONG THE ALABAMA...MISSISSIPPI
BORDER.  THERE IS THE POTENTIAL FOR ISOLATED SEVERE STORMS DURING
THE AFTERNOON HOURS ACROSS PORTIONS OF SOUTHWEST ALABAMA AND THE
WESTERN FLORIDA PANHANDLE.  THE MAIN THREAT WITH ISOLATED SEVERE
THUNDERSTORMS THIS AFTERNOON WILL BE DOWNBURST WIND GUSTS AROUND 60
MPH.  ALL THUNDERSTORMS TODAY WILL PRODUCE FREQUENT LIGHTNING
STRIKES AND LOCALLY HEAVY RAINS.

WEST TO SOUTHWEST WINDS AT 15 MPH WITH A STRONG OUTGOING TIDE THIS
AFTERNOON WILL RESULT IN A MODERATE RISK OF RIP CURRENTS ALONG THE
GULF BEACHES OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A WEAKENING COLD FRONT WILL MOVE SOUTH ACROSS THE CENTRAL GULF COAST
LATE MONDAY INTO TUESDAY.  SCATTERED THUNDERSTORMS CAN BE EXPECTED
TO DEVELOP ACROSS THE REGION ON MONDAY...BUT AS THE FRONT STALL JUST
OFF THE COAST BY TUESDAY...A DRIER AIRMASS WILL RESULT IN DIMINISHED
CHANCES FOR THUNDERSTORMS FOR TUESDAY AND WEDNESDAY.  THUNDERSTORMS
CHANCES WILL INCREASE AGAIN BY LATE NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 13, 12:39 PM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
139 PM CDT SUN JUL 13 2008

ALZ056>060-062-064-FLZ001-003-131945-
ESCAMBIA-COVINGTON-CONECUH-BUTLER-CRENSHAW-INLAND ESCAMBIA-INLAND
SANTA ROSA-UPPER BALDWIN-LOWER BALDWIN-
INCLUDING THE CITIES OF...ANDALUSIA...BAY MINETTE...BREWTON...
EVERGREEN AND LUVERNE...
139 PM CDT SUN JUL 13 2008

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER ESCAMBIA...
COVINGTON...CONECUH...BUTLER...CRENSHAW...BALDWIN AND SANTA ROSA
COUNTIES...

AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 5 MILES EAST OF LUVERNE TO 3 MILES SOUTH
OF DOUGLASVILLE...MOVING SOUTHEAST AT 13 MPH.

THESE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
SOUTH...PHILLIPSVILLE...WAWBEEK...JOHNSONVILLE...RED LEVEL...
KIRKLAND...PAUL AND OSAKA THROUGH 245 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS
STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jul 13, 1:56 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
256 PM CDT SUN JUL 13 2008

ALZ060-064-FLZ002>006-132100-
COVINGTON-INLAND OKALOOSA-INLAND SANTA ROSA-LOWER BALDWIN-COASTAL
OKALOOSA-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...CRESTVIEW AND PENSACOLA...
256 PM CDT SUN JUL 13 2008

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER COVINGTON...
BALDWIN...OKALOOSA...ESCAMBIA AND SANTA ROSA COUNTIES...

AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 5 MILES SOUTH OF LAUREL HILL TO 3 MILES
WEST OF TURKEY BRANCH...MOVING SOUTH AT 34 MPH.

THESE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
CRESTVIEW...FOLEY...MIFLIN...FERRY PASS...OAK...LILLIAN...PENSACOLA
AND WEST PENSACOLA THROUGH 400 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS
STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Jul 13, 2:20 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
320 PM CDT SUN JUL 13 2008

ALZ063-064-132100-
LOWER BALDWIN-LOWER MOBILE-
INCLUDING THE CITIES OF...DAUPHIN ISLAND...
320 PM CDT SUN JUL 13 2008

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER BALDWIN AND MOBILE
COUNTIES...

AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 11 MILES WEST OF BAYOU LA BATRE TO 7 MILES
SOUTHEAST OF MON LOUIS...MOVING SOUTHEAST AT 12 MPH.

THESE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
DAUPHIN ISLAND...EAST END OF DAUPHIN ISLAND...FORT MORGAN AND WEST
END OF DAUPHIN ISLAND THROUGH 400 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS
STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS
RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF
ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME
CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Local storm report, Jul 13, 2:24 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
324 PM CDT SUN JUL 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             BAYOU LA BATRE          30.40N 88.25W
07/13/2008  E0.50 INCH       MOBILE             AL   BROADCAST MEDIA

            WKRG-TV RELAYED A REPORT OF DIME SIZED HAIL IN BAYOU LA
            BATRE.

&&

DL

The radar

The Mobile radar (KMOB), 86 km away, was scanning. The volume nearest the first event began at 21:03 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Escambia

When
July 13, 2:45 PM CST to 2:47 PM CST
Where
Escambia County, 0.24 mi SSE of Inerarity Pt
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
30.317, -87.449

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, July 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 125796.